MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. MTS SPINAL SURGERY TOP; SURGICAL OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. MTS SPINAL SURGERY TOP; SURGICAL OPERATING TABLE
Model Number 5943
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Paralysis (1997); Numbness (2415); Ambulation or Postural Difficulties (2544)
Date of Event 01/05/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per voluntary medwatch # mw5090314: "i had a spinal fusion at l4-l5.The restraint straps on the jackson table have left both my legs on the front only completely numb from 5 inches above my knees to 5 inches below my knees.The straps permanently cut off the circulation, nearly 5 years ago and no improvement.Also during same surgery the neuro-monitoring failed to show any signs of nerve damage, however i woke up paralyzed.It took 4 months to learn to walk again.Still very weak legs.This test confirmed nerve damage where i have numbness and weakness.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cause could not be determined without additional information about the table and/or patient.Owner's manual nm0678 page 41 note: the placement and location of the straps are at the discretion of the surgeon and vary by procedure.

Brand Name
MTS SPINAL SURGERY TOP
Common Device Name
SURGICAL OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key10686104
Report Number2921578-2020-00027
Device Sequence Number10905389
Product Code JEA
UDI-Device Identifier00842430105982
UDI-Public00842430105982
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number5943
Device Catalogue Number5943
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2020
Supplement Date Received by Manufacturer10/10/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date02/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;